Thunderstorm Wind, Corson
- When
- June 2, 3:50 PM MST
- Where
- Corson County, 3.46 mi ESE of Athboy
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.560, -101.860
A thunderstorm brought a severe wind gust in Corson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A thunderstorm brought a severe wind gust in Corson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 2, 12:19 PM MST, 3 hours 31 minutes earlier.
Area Forecast Discussion National Weather Service Aberdeen SD 219 PM CDT Fri Jun 2 2017 .SHORT TERM...(This Evening through Sunday Night) Issued at 219 PM CDT Fri Jun 2 2017 Convection is the main issue in the forecast, and especially for tnt. 88D and sat pics already showing convection forming across the region. Mesoanalysis indicates a fair amount of mlcape with values potentially up to 2k j/kg. It also appears there does remain some capping. However, as frontal boundary continues to slide east, should see ll convergence lead to an expansion of showers/storms through the rest of the afternoon and evening. Am still expecting isolated severe with the main threat being gusty winds as storms collapse. Deep layer shear is weak and expected to remain pretty weak through the evening, thus major organization of any storms looks low. Many model solutions indicate a broken line of storms forming and then barely making it to the James valley before weakening/dissipating. That looks reasonable. Meanwhile, storms that have formed over the north/northeast cwa seem to be driven by weak leftover wave from morning convection. Most of this activity should push off into ND through the late afternoon/early evening as pseudo warm front continues to push north. The rest of the weekend looks dry and warm as a ridge of high pressure aloft moves into the Northern Plains. .LONG TERM...(Monday through Friday) Issued at 219 PM CDT Fri Jun 2 2017 Little changes made to the extended period from what inherited guidance gave. Upper level ridge at the start of the period should support dry conditions and warm temperatures. Did not see any reason at this point to deviate away from SuperBlend temps or POPs. With the passage of a surface trough Monday night through Tuesday night, generally accepted the inherited POPs. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1243 PM CDT Fri Jun 2 2017 VFR conditions will prevail this afternoon at all TAF sites. By late afternoon, TSRA will develop across central SD and possibly affect KMBG and KPIR. For now will mention VCTS in TAFs until more definitive timing and coverage becomes clear. Strong and gusty surface winds greater than 50 knots are possible under any +TSRA, along with brief MVFR conditions. GR (hail) possible as well. This activity will move towards KABR this evening. For now, will leave VCTS mention out of KATY as it appears activity may die off before it reaches far eastern SD. Low level wind shear is also expected tonight in the KATY area and have included this in TAFs. VFR conditions are forecast on Saturday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...TDK LONG TERM...TMT AVIATION...TMT
Hazardous Weather Outlook National Weather Service Aberdeen SD 313 AM CDT Fri Jun 2 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-031100- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 313 AM CDT Fri Jun 2 2017 /213 AM MDT Fri Jun 2 2017/ This Hazardous Weather Outlook is for portions of central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight Thunderstorms are expected late this afternoon into this evening. A few of these storms could be strong to severe, with strong winds, heavy rain, and large hail being the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ039-046-SDZ007-008-011-019>023-031100- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- 313 AM CDT Fri Jun 2 2017 This Hazardous Weather Outlook is for portions of west central Minnesota and northeast South Dakota. .DAY ONE...Today and Tonight Thunderstorms are possible this evening. A few of these storms could be strong to severe, with strong winds, heavy rain, and large hail being the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KF
Special Weather Statement National Weather Service Aberdeen SD 430 PM CDT Fri Jun 2 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-030000- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 430 PM CDT Fri Jun 2 2017 /330 PM MDT Fri Jun 2 2017/ ...STRONG WINDS POSSIBLE WITH THUNDERSTORMS INTO EARLY EVENING... Scattered showers and thunderstorms will continue across central South Dakota eastward into the James River valley into the early evening hours. Stronger storms will be capable of producing wind gusts from 40 to 60 mph, along with small hail. TMT
Special Weather Statement National Weather Service Aberdeen SD 356 PM MDT FRI JUN 2 2017 SDZ003-015-022230- Dewey SD-Corson SD- 356 PM MDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CORSON AND NORTHWESTERN DEWEY COUNTIES UNTIL 430 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm near Glencross, or 25 miles south of Mclaughlin, moving northeast at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Timber Lake, Spring Lake and Glencross. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4536 10099 4543 10114 4566 10101 4561 10074 TIME...MOT...LOC 2156Z 203DEG 18KT 4547 10098 TMT
Special Weather Statement National Weather Service Aberdeen SD 403 PM MDT FRI JUN 2 2017 SDZ003-022230- Corson SD- 403 PM MDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CORSON COUNTY UNTIL 430 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Klein Ranch, or 35 miles southwest of Mclaughlin, moving northeast at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Klein Ranch and Black Horse. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4549 10141 4553 10160 4576 10150 4570 10121 TIME...MOT...LOC 2202Z 202DEG 18KT 4558 10147 TMT
Special Weather Statement
National Weather Service Aberdeen SD
440 PM MDT FRI JUN 2 2017
SDZ003-022315-
Corson SD-
440 PM MDT FRI JUN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CORSON COUNTY UNTIL 515
PM MDT...
At 439 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Selfridge to Glad Valley. Movement was
north at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Mcintosh, Black Horse, Walker, Klein Ranch and Bullhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4594 10074 4592 10074 4547 10153 4547 10181
4569 10178 4595 10139
TIME...MOT...LOC 2239Z 190DEG 22KT 4603 10086 4541 10176
TMTThe Bismarck radar (KBIS), 159 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2017Every state in 2017This day in weather historyWarnings in South Dakota, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 710358.